Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

my son's allergy doc prescribed him this nasal spray....nose bleeds...help.

he has been using it for a long time and the doc says he needs to use it daily...the past couple of days that he has been using it his nose will bleed as soon as i spray it so i havent given it to him. Why do you think his nose is bleeding? Could it be from the cold weather?

Answer Question
 
shay1130

Asked by shay1130 at 10:00 PM on Jan. 14, 2010 in Kids' Health

Level 27 (32,809 Credits)
Answers (6)
  • People can be on a medication for 20 or 30 years then suddenly have a reaction. Children grow and change so quickly, you never know. I'd skip his PM dose and call the doc first thing in the AM. The weather is probably the cause, but playing it safe is always a good idea too. Cold and dry causes nose bleeds.

    Also, did the bottle freeze? get too hot? Cap left off? Is it a new bottle? You could have a "bad" bottle.
    ecodani

    Answer by ecodani at 10:03 PM on Jan. 14, 2010

  • nothing different with temp. it is a newer bottle but we used it a few times before the nose bleeds started happening
    shay1130

    Answer by shay1130 at 10:06 PM on Jan. 14, 2010

  • it could be the cold weather, do u use a humidifier in his room at night? that will help. my son was on a nose spray and on the info sheet it even said that prolonged use can cause nose bleeds and even eating a hole through the septum....... maybe read the drug info. sheet and see if nosebleeds are a possible side effect.
    princessbeth79

    Answer by princessbeth79 at 10:07 PM on Jan. 14, 2010

  • sprays dry out the nose when you spray the nose lean the sprayer toward the ears go sqirt straight up the nose does that make any sense thats what my doc told me it helped my childs nose bleeds
    mom198005

    Answer by mom198005 at 9:11 AM on Jan. 15, 2010

  • yeah..i always do that.
    shay1130

    Answer by shay1130 at 9:23 AM on Jan. 15, 2010

  • If it is a steroidal nose spray, then the problem is most likely the angle at which the bottle is being held when sprayed into the nose. Read the instruction pamphlet that came with the medication or talk to your doc and have him or his staff show you the proper way to angle the medication. The nasal tissues are very sensitive and the medication is probably irritating the same spot over and over, thinning out the tissue and causing the nose bleeds. If you stop using the nasal spray for a few days, the area will heal, but then you'll have to be super careful about how you spray it in the nose once you resume use of the medication. If the area has been damaged badly, it may need to be cauterized first.
    Anonymous

    Answer by Anonymous at 9:23 PM on Jan. 15, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN